Change of medication?

ln1

New
Messages
130
Reaction score
0
Points
0
Hello all,

I've been on Keppra for about 3 years, and it has been very effective with controlling my seizures, and even my generalized anxiety.

The only problem is that even though I am able to function throughout the day with work, I am always tired. When I take naps, they usually last about 3 hours.

I don't want to change my medicine, but I don't know if being tired everyday is something I have to or want to deal with.

Any recommendations? Thank you.
 

finalpoet

Stalwart
Messages
337
Reaction score
4
Points
53
I understand what you're saying, I'm on Vimpat, it works great, but so many side effects. It's rough.

As for Keppra, I don't know if you should continue, 3 hours a day is insane. I would talk to my neurologist, see if lowering the amount helps. As for now, to help I would say caffeine will help you stay awake when needed. If caffeine is a trigger you can stay awake by exercising, such as running a mile. If you're at work and need to stay awake maybe close your eyes for 5 minutes and it's like taking a very short nap.
 

Porkette

Veteran
Messages
1,762
Reaction score
176
Points
173
Hi ln1,

Many of the different seizure meds made me tired but if you have been on Keppra for 3 yrs. I am wondering if maybe you need to have a sleep study done along with an e.e.g. and e.k.g. I was always feeling tired in the morning after a good nights sleep then my neuro did a sleep study on me and found out I was having seizures in my sleep 1-2 hrs. before I woke up in the morning. I was then put on vimpat and these seizures stopped.
As long and you are getting a full nights rest this shouldn't be going on. Check with your neuro and get a sleep study done just to play it safe. I wish you the best of luck and May God Bless You!

Sue
 

Cint

VIP
Supporter
Messages
5,528
Reaction score
10
Points
203
I've been on Keppra for nearly 20 years and one of the well-known side effects is sleepiness/irritability. I've had a sleep study done, too, but it didn't reveal anything we did not already know. I get a full 8, sometimes 10 hour night of sleep and still suffer the side effects of Keppra--feeling sleepy, tired, no energy, etc. I don't know what dosage you are taking In1, but maybe your neurologist could lower the dose?
 

ln1

New
Messages
130
Reaction score
0
Points
0
Thank you all for your input!

The crazy thing is I'm only on 500 mg in the morning, and 500 mg at night. Am I correct that is the lowest therapeutic dosage?
 

Porkette

Veteran
Messages
1,762
Reaction score
176
Points
173
Hi ln1,

When I was on Keppra I was taking 250 mg in the morning and 250 mg. at night but I was also taking other meds. If you are taking other seizure meds 1000 mg may be a low dose for you it all depends on what a person is taking. I know the dosage you are taking would wipe me out while taking Diamox and Mysoline at the same time.
Wishing you the best of luck and May God Bless You!

Sue
 
Top